MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER
Model Number V1425300
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a lot history will be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the lower left extremity, the pta balloon allegedly had deflation issues.A needle stick was used to percutaneously deflate the balloon.Another device was used to complete the procedure.There were no further complications to the patient.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation.A visual inspection was performed and no anomalies were noted to the inflation/deflation port or the device.An in house presto inflation device was used to flush the device inflation lumen and water was noted to be leaking from the hole in the device caused by the user puncturing the device.No further functional testing was able to be performed.Therefore, the investigation is inconclusive for the reported deflation issue, as no anomalies could be noted to the deflation port, and the device was unable to be functionally tested due to the user puncturing the device.The definitive root cause for the reported deflation issue could not be determined based upon available information.It is unknown whether patient or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10.D4 (expiry date: 08/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VASCUTRAK PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9593812
Report Number2020394-2019-05928
Device Sequence Number13576158
Product Code PNO
UDI-Device Identifier00801741061288
UDI-Public(01)00801741061288
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV1425300
Device Catalogue NumberV1425300
Device Lot NumberGFDV2802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight65